Schedule

Page History

Choose an Area to Edit


Current Left Navigation Widgets

Current Page Widgets

Choose the Number of Areas for This Page

NOTE: Reducing the number of areas will permanently delete any content and widgets in the removed area(s).

Area Positions

  • Area 1 is the main column for the page
  • Area 2 appears to the right of area 1
  • Area 3 appears under area 1


Thursday, April 4

3:00-6:00

Hotel Check-in and Workshop Registration for Participants Staying Overnight at the Rizzo Center - MCLEAN HALL

6:00-6:30

Reception for All Workshop Participants and Special Guests and Workshop Registration of Participants Not Staying Overnight at the Rizzo - DUBOSE HOUSE

6:30-8:00

Dinner - DUBOSE HOUSE

Friday, April 5

6:30-8:30

Breakfast for overnight guests - DUBOSE HOUSE

8:00-8:30

Continental breakfast - MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL

8:30–9:00

Opening Remarks - MEADOWMONT ROOM

9:00–9:10

Break

9:10-9:50

Discussion 1 (3 concurrent sessions; 40 minutes)

  • W. Robert Farmer and Hollie White, “Pop Goes the Legal: Using Pop Culture Content in Legal Instruction” (Janet Sinder)
    MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL
  • Anne T. Gilliland [and Pamela Bradigan,] “Copyright Information Queries in the Health Sciences: Trends and Implications from Ohio State University” (Lolly
    Gasaway with Guangya [Ya] Liu
    )

    STUDY ROOM 1B, LEVEL 1, McLEAN HALL
  • Sarah Lamdan, “Signing Away Right to Know: Environmental Contractors and the Freedom of Information Act” (Dick Danner)
    STUDY ROOM 1D, LEVEL 1, McLEAN HALL

9:50–10:00

Break

10:00–10:40

Discussion 2 (3 concurrent sessions; 40 minutes)

  • David R. Hansen, “Copyright’s Standing Balance” (Anne Klinefelter)
    STUDY ROOM 1B, LEVEL 1, McLEAN HALL
  • Todd T. Ito, “Citation to Unofficial Sources for Legislative Material: Benefits and Pitfalls” (Kent Olson)
    STUDY ROOM 1D, LEVEL 1, McLEAN HALL
  • Catherine A. Lemmer, “A View From The Flip Side:” Using the “Inverted Classroom” to Enhance the Legal Research Information Literacy of the International LL.M. Student” (Steven Barkan)
    MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL

10:40–10:50

Break

10:50–11:30

Discussion 3 (3 concurrent sessions; 40 minutes)

  • Jane Bahnson, “Wag the Data: Building a Better U.S. District Court Database for More Meaningful Empirical Research” (Janet Sinder with Guangya [Ya] Liu)
    MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL
  • Kelly Leong, “Examining the Failure of Section 108 and Possibilities for the Future” (Lolly Gasaway)
    STUDY ROOM 1B, LEVEL 1, McLEAN HALL
  • Sara Sampson, “Occupy The Bluebook: The Bluebook’s Preference for Print Is Unsustainable” (Mike Chiorazzi)
    STUDY ROOM 1D, LEVEL 1, McLEAN HALL

11:30-11:40

Walk to DuBose House

11:40-12:40

Lunch in DuBose House

12:40-12:50

Return to McLean Hall

12:50-1:30

Discussion 4 (3 concurrent sessions; 40 minutes)

  • Kristina J. Alayan, “Evolution and the Specialist’s Dilemma: Legal Information and the Increasing Demand for Foreign, Comparative, and International Legal Research Skills” (Mike Chiorazzi)
    STUDY ROOM 1B, LEVEL 1, McLEAN HALL
  • Catherine M. Dunn, “The New Path for Law Libraries and Government Information” (Kent Olson)
    MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL
  • Susan Nevelow Mart [and Tom Ginsburg,] “Informing the People's Discretion: The First Exemption to FOIA as a Case Study” (Lolly Gasaway with Guangya [Ya] Liu)
    STUDY ROOM 1D, LEVEL 1, McLEAN HALL

1:30–1:40

Break

1:40-2:20

Discussion 5 (3 concurrent sessions; 40 minutes)

  • Ron Fuller, “Accommodating Conscience in the Library: Codes and Convictions in the Digital Age” (Mike Chiorazzi)
    STUDY ROOM 1B, LEVEL 1, McLEAN HALL
  • D. R. Jones, “Locked Collections: Copyright and the Future of Research Support” (Janet Sinder)
    STUDY ROOM 1D, LEVEL 1, McLEAN HALL
  • Nina E. Scholtz, “The Legal Digest in the Open Access Era: A Significant Gap in Freely Available Legal Research Tools” (Dick Danner)
    MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL

2:20-2:30

Break

2:30–3:10

Discussion 6 (2 concurrent sessions; 40 minutes)

  • Kari Mattox & Jennifer Wondracek, “Up in the Clouds: Forcasting Legal Educational Privacy Considerations in the Digital World” (Anne Klinefelter)
    STUDY ROOM 1D, LEVEL 1, McLEAN HALL
  • Leslie Street, “A New Direction For Preservation: How Should Libraries Maintain State Primary Legal Materials In A Digital World?” (Steven Barkan)
    MEADOWMONT ROOM, LOWER LEVEL, McLEAN HALL

3:10–3:15

Short Break

3:15-3:45

Questions for Faculty (Meadowmont Room; 30 minutes)

UNC School of Law | Van Hecke-Wettach Hall | 160 Ridge Road, CB #3380 | Chapel Hill, NC 27599-3380 | 919.962.5106


If you are seeing this, you are either using a non-graphical browser or Netscape 4.x (4.7, 4.8, etc.) and this page appears very plain. If you are using a 4.x version of Netscape, this site is fully functional but lacks styles and optimizations available in other browsers. For full functionality, please upgrade your browser to the latest version of Internet Explorer or Firefox.